How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I am taking 120mg of Cymbalta & 225mg of Wellbutrin. I

This answer was rated:

I am taking 120mg of Cymbalta & 225mg of Wellbutrin. I recently upped my doses from 90mg/Cymbalta & 150mg/Wellbutrin because my depression (which I've dealt with for 20+ years) continues to persist, causing lack of confidence & self-worth. Now that my doses have been increased, I am finding myself crying a lot, with no desire to socialize. I am able to go to work and go home and that's about it. I often cry on my way home. Additionally, I have ADHD for which I take 40mg of Vyvance. This, at first, helped with my focus, but has slowly lost its effectiveness. My question is where do I start it adjusting my meds? I know it's not a good idea to adjust all at once, but I am starting to feel a bit desperate, as my career is suffering as are my relationships.
Dr Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr Vikas :

Since when you are taking Cymbalta and Wellbutrin?

Dr Vikas :

How many days ago you increased the dose of these two medicines?

Dr Vikas :

Is it possible for you to try this short quiz and let me know about your score.

Dr Vikas :

It appears to me that you are not online right now. Please reply to my queries and I will get back to you as soon as possible.

Customer:

Hi, thank you for your responses. I have been taking cymbalta for almost 2 years and I've been taking Wellbutrin for 1 year. I increased my dosage of cymbalta & wellbutrin two weeks ago. My psychiatrist was calling my depression "treatment resistant" and was suggesting electro-shock therapy, which I balked at and he therefore increased my doses. On the bipolar screening I scored a 16. I rarely experience any of the highs associated with bipolar disorder. My experience of depression since I was a little girl has been that of extremely low self-confidence, shyness, obsessive thinking, perfectionism, uncontrollable crying, self-mutilation, anti-social behavior, lack of motivation and lack of focus (I can sit & stare for hours if unmedicated). Of these symptoms, the crying is currently still a persistent issue, as is the lack of self-confidence, obsessive thinking & anti-social tendencies. My motivation & focus levels ebb & flow; my shyness has diminished; I no longer physically abuse myself; and, with extra effort, I can control my perfectionism. I am frustrated that so many of my symptoms continue to persist after over a decade of therapy & anti-depressants. Thank you for your time in answering me.

Dr Vikas :

Thanks for the detailed reply. I can understand your situation. You are taking medicines since last few years but still noticing not much improvement and this can be really frustrating to most of the patients..

Dr Vikas :

Your doctor has recently increased the dose of Cymbalta and Wellbutrin 2 weeks ago so it is better to wait for at least 1-2 weeks more before it can be said that the increase in dose is not helping in your case.

Dr Vikas :

You are also taking Vyvance and the usual dose range of this medicine is 30 mg per day with 70 mg being maximum dose. As you are not noticing much improvement with 40 mg per day so one possible option could be to ask your doctor to increase the dose further and see if it helps.

Customer:

Thank you. are there any medications that you believe could be more effective for treating my symptoms? Or do you think I should remain on the 3 I currently take and continue to play around with the doses?

Dr Vikas :

As seen clinically, in treatment resistant depression, adding a low dose of Aripiprazole (Abilify) like 5 mg or 7.5 mg per day has also found to be very useful by us. In my view, adding abilify in low dose by your doctor in your case should help.

Dr Vikas :

other than Abilify, adding low dose of Seroquel (Quetiapine) can be another option specially if you are also having insomnia.

Customer:

That seems like a lot of medication to be on and I wish there was a simpler way to handle my condition. I don't have insomnia so much. I'm only up now because I have the day off tomorrow and have a houseguest I've been up chatting with. Mainly, I am concerned about the crying & obsessive thinking.

Dr Vikas :

no, you got me wrong, I am simply recommending either abilify or seroquel and that too in a very low dose.

Dr Vikas :

the usual dose range of Abilify is from 10-30 mg per day and your doctor can consider the option of adding 5 mg or 7.5 mg per day in morning.

Dr Vikas :

as seen in most cases, adding Abilify boost the effect of antidepressants.

Dr Vikas :

specially in treatment resistant cases.

Dr Vikas :

have you ever tried Cognitive Behavior therapy

Dr Vikas :

online

Customer:

got it. thank you. I have tried CBT & DBT. unfortunately, my lack of sustained focus tends to get in the way. my emotions are very much in control of my thinking though, and I realize that CBT is helpful for this. I've not tried it on-line. I have a book called Mind Over Mood that i try to read.

Dr Vikas :

OK, in that case increasing the dose of Vyvanse by your doctor should be helpful too.

Dr Vikas :

you can try free online CBT via this website

Dr Vikas :

MoodGYM: Welcome

Dr Vikas :

so to summarize, increasing the dose of Vyvanse, adding a low dose of Abilify and trying online CBT are few possible suggestions which should be helpful in your case.

Dr Vikas :

after 1-2 weeks, if you still notice no improvement then replacing Cymablta with some other antidepressant like Desvenlafaxine (Pristiq) can also be tried by your doctor.

Customer:

Thank you. I will keep you posted on my progress. I appreciate your time & input.

Dr Vikas :

You are most welcome.

Dr Vikas :

Thanks for coming to JA.

Dr Vikas :

Kind regards

Dr Vikas :

Vikas

Dr. Vikas and other Mental Health Specialists are ready to help you